I am on the 25th day of migraine. I take Imitrex 100mg tablets for the pain. I saw my neurologist on day 10 and he prescribed Depakote 250mg at bedtime. He also scheduled me for a sleep study, showing mild sleep apnea. Apparently I stop breathing about 12 times per hour, but no lowered blood oxygen levels. On my next visit to the neurologist, (day 20 of migraine) he increased the Depakote to 500mg daily and said I have no other options besides another preventative medication called Topamax. Can you help?
Thank you for your continued efforts. Michael.
Depakote taken as your doctor has prescribed it may help prevent future Migraines, but it's not going to stop your current Migraine. Switching to Topamax or any other preventive is not the answer to stopping the current Migraine either. One of the best methods of stopping such a long Migraine is IV infusion treatment. There are several medications that can safely be used this way, ...
Qualitest, a subsidiary of Endo Health Solutions, has issued a voluntary nationwide recall for 101 lots of Hydrocodone Bitartrate and Acetaminophen Tablets , USP 10 mg/500 mg. Bottles from the affected lots may contain tablets that have a higher dosage of acetaminophen, and as a result, it is possible that consumers could take more than the intended acetaminophen dose.
The problem with getting too much acetaminophen is that it could result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than three alcoholic beverages a day.
The affected lots, were distributed between Feb. 20, 2012 and Nov. 19, 2012 to wholesale distributors and retail pharmacies nationwide. For a list of the lot numbers, see Qualitest's press release .
If you have hydrocodone/acetaminophen tablets from the affected lots, contact Qualitest at 1-800-444-4011. If you are unsure if you have the affected ...
I am a bit confused about MOH. Can naproxen sodium (Aleve, etc) cause it? I don't see it listed among the usual suspects. I take naproxen as my first line defense against my chronic daily migraines. It is, thankfully, sometimes effective and I'd hate to give it up. Thanks. Elizabeth.
NSAIDs such as naproxen sodium should not be taken daily. A recent study confirmed that:
NSAIDs were actually associated with a decreased risk of transformed Migraine ONLY for Migraineurs with fewer than 10 - 14 Migraine days per month. This would serve to confirm that NSAID use should be restricted to no more than two or three days per week and should NOT be used for Migraine prevention.
For more information on this, please see Medication Overuse Headache - When the Remedy Backfires .
It's entirely possible that daily use of naproxen sodium is making things worse for you. The better option is to work with your doctor t...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.